Alert archive / Louisiana / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 24, 2025, 4:05 AM CDT for Lafayette Parish, Saint Martin Parish, Louisiana. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2025, 4:05 AM CDT (09:05 UTC)
- Expired
- Apr 24, 2025, 11:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 115 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 4:44 AM CDT | FLASH FLOOD | 1 Ne Lafayette, LA | Video of water in bussiness in downtown Lafayette. |
| Apr 24, 5:00 AM CDT | FLASH FLOOD | Lafayette, LA | Evangeline Thruway closed due to flooding. Multiple roads are flooding with cars stranded. |
| Apr 24, 5:30 AM CDT | FLASH FLOOD | 2 S Youngsville, LA | Report from mPING: Street/road flooding; Street/road closed; Vehicles stranded. |
| Apr 24, 7:10 AM CDT | FLASH FLOOD | 2 S Youngsville, LA | Report from mPING: River/Creek overflowing; Cropland/Yard/Basement Flooding. |
| Apr 24, 7:34 AM CDT | FLASH FLOOD | 1 E Lafayette, LA | Report from mPING: Homes or buildings filled with water. |
| Apr 24, 8:15 AM CDT | FLASH FLOOD | 1 N Carencro, LA | Numerous roads closed in the Carencro area. |
| Apr 24, 8:30 AM CDT | FLASH FLOOD | 2 Ene Milton, LA | Roads still flooded. |
| Apr 24, 9:15 AM CDT | FLASH FLOOD | 2 Ne Lafayette, LA | Roads closed due to flooding. |
| Apr 24, 9:30 AM CDT | FLASH FLOOD | Youngsville, LA | Pictures of water in homes of 3 to 4 inches. |
| Apr 24, 10:00 AM CDT | RAIN 6.33 | 2 Se Lafayette, LA | From LFT ASOS at Lafayette Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
027
WGUS54 KLCH 240905
FFWLCH
LAC055-099-241230-
/O.NEW.KLCH.FF.W.0019.250424T0905Z-250424T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
405 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Eastern Lafayette Parish in south central Louisiana...
Western St. Martin Parish in south central Louisiana...
* Until 730 AM CDT.
* At 405 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 3 to 4 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Scott, Carencro, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
3010 9193 3006 9201
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
245 follow-up statements
289
WGUS74 KLCH 241008
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
508 AM CDT Thu Apr 24 2025
LAC055-099-241230-
/O.CON.KLCH.FF.W.0019.000000T0000Z-250424T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-St. Martin LA-
508 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT THIS
MORNING FOR EASTERN LAFAYETTE AND WESTERN ST. MARTIN PARISHES...
At 508 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 6 inches of rain have
fallen. The expected rainfall rate is 3 to 4 inches in 1 hour.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Lafayette, Scott, Carencro, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
3010 9193 3006 9201
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...3-4 INCHES IN 1 HOUR
$$
24868
WGUS54 KLCH 241220
FFWLCH
LAC055-099-241330-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
720 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Eastern Lafayette Parish in south central Louisiana...
Western St. Martin Parish in south central Louisiana...
* Until 830 AM CDT.
* At 720 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 6 and 8 inches of rain
have fallen. Flooding impacts will continue, but no additional
rainfall is expected. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Lafayette, Scott, Carencro, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3024 9215 3035 9203 3035 9199 3015 9190
3010 9193 3006 9201
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
24782
WGUS74 KLCH 241249
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
749 AM CDT Thu Apr 24 2025
LAC055-099-241330-
/O.CON.KLCH.FF.W.0019.000000T0000Z-250424T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-St. Martin LA-
749 AM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR SOUTHEASTERN LAFAYETTE AND WESTERN ST. MARTIN PARISHES...
At 749 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain have diminished across the warned area. Between 6 and 8 inches
of rain have fallen. Flooding impacts will continue, but additional
rainfall is expected to be light as it moves out of the area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Lafayette, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
3026 9196 3015 9190
FLASH FLOOD...RADAR INDICATED
$$
24835
WGUS54 KLCH 241316
FFWLCH
LAC055-099-241430-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
816 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southeastern Lafayette Parish in south central Louisiana...
Western St. Martin Parish in south central Louisiana...
* Until 930 AM CDT.
* At 816 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain have diminished across the warned area. Between 6 and 8
inches of rain have fallen. Flooding impacts will continue, but
additional rainfall is expected to be light as it moves out of the
area. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
3026 9196 3015 9190
FLASH FLOOD...RADAR INDICATED
$$
24453
WGUS54 KLCH 241418
FFWLCH
LAC055-099-241630-
/O.EXT.KLCH.FF.W.0019.000000T0000Z-250424T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
918 AM CDT Thu Apr 24 2025
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Southeastern Lafayette Parish in south central Louisiana...
Western St. Martin Parish in south central Louisiana...
* Until 1130 AM CDT.
* At 918 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 6 and 8 inches of rain
have fallen. Flash flooding is already occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Broussard and Youngsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3010 9193 3006 9201 3020 9208 3026 9201
3026 9196 3015 9190
FLASH FLOOD...RADAR INDICATED
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 10:03 PM CDT, 6 hours 2 minutes earlier. Its key messages:
- A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms.
- An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions.
Area forecast discussion, Apr 23, 10:03 PM CDT, 6 hours 2 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1003 PM CDT Wed Apr 23 2025 ...New UPDATE... .KEY MESSAGES... - A moist and unstable air mass will remain in place for the remainder of the week with mainly scattered diurnal showers and thunderstorms. - An upper level ridge will build in over the weekend into early next week limiting any shower activity with hot and humid conditions. && .UPDATE... Wx map shows surface high pressure off the Southeast U.S. ridging westward across the Gulf, keeping southeast winds across the area. Satellite and radar showing remnant MCV over the Texas/Louisiana border generating additional showers and thunderstorms across Central and Southwest Louisiana. Latest short term guidance, mainly the HRRR, does pick up on this feature, and keeps intermittent showers and occasional thunderstorms this evening into the early morning hours across this area. WPC continues the marginal risk of excessive rainfall continues across this area this evening and overnight. Updated the forecast to increase chances of showers and thunderstorms across this area. Otherwise, overnight lows in the mid 60s to near 70 expected. 08/DML && .SHORT TERM... (Tonight through Friday night) Issued at 318 PM CDT Wed Apr 23 2025 Showers and thunderstorms today have been mainly focused over southeast Texas with energy from a left over MCS. Activity has been more isolated over Louisiana as cloud cover has help limit daytime heating and instability. Shower activity will gradually wind down this evening after sunset. With more stable conditions overnight, expect more low clouds and patchy fog. Surface ridge to the east will continue to bring low level southerly flow and plenty of Gulf moisture into the forecast area for the next few days. Meanwhile, zonal pattern aloft will allow for weak perturbations to move across to interact with the Gulf moisture and any residual mesoscale surface boundaries and daytime heating to produce scattered showers and thunderstorms through Friday. At this time, parameters for severe weather are not too impressive. Heavy rainfall may be a factor, especially if the shower activity falls over locations that have received a decent amount of recent rainfall. Rua && .LONG TERM... (Saturday through next Tuesday) Issued at 324 PM CDT Wed Apr 23 2025 Low level southerly flow and moisture will continue over the weekend into early next week. However, an upper level ridge is expected to build in from northern Old Mexico. This ridge will bring drier air in the mid levels to help cap the atmosphere and limit convection. With the lack of convection and a continuation of low level moisture, hot and humid conditions, especially for April, can be expected in the long term. Rua && .AVIATION... (00Z TAFS) Radar showing two clusters of TSRA, both affecting BPT and AEX for the next couple of hours. Elsewhere, VCTS left at LCH for any showers that develop ahead of the cluster over SE TX the next couple of hours. For LFT/ARA, not anticipating much convection to affect these terminals this afternoon/early evening. MVFR visibilities & ceilings expected by 08z, with intermittent IFR visibilities & ceilings between 09-13z at all sites. Expecting another round of TSRA between 18-24z Thursday for AEX highlighting with a PROB30 group for TSRA. Further south at BPT/LCH/LFT/ARA with lower chances of shower and thunderstorms, will only mention VCTS during this time period. 08/DML && .MARINE... Issued at 326 PM CDT Wed Apr 23 2025 A surface ridge east of Florida will extend across into the coastal waters for the remainder of the week into the weekend. This will keep a persistent light to modest southerly flow with mainly low seas. Rua && .PRELIMINARY POINT TEMPS/POPS... AEX 65 83 66 86 / 60 60 10 40 LCH 70 84 70 84 / 30 30 0 20 LFT 69 84 69 86 / 30 50 10 20 BPT 70 84 71 84 / 50 20 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...08 LONG TERM....08 AVIATION...08
In the hours before
Special weather statement, Apr 23, 10:17 PM CDT, 5 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1017 PM CDT Wed Apr 23 2025
LAZ030-141-241-240400-
Southern Calcasieu LA-Beauregard LA-Northern Calcasieu LA-
1017 PM CDT Wed Apr 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL BEAUREGARD AND
CENTRAL CALCASIEU PARISHES THROUGH 1100 PM CDT...
At 1016 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sulphur, moving east at 10 mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Westlake, Carlyss, Lake Charles, Lake Charles Regional Airport,
Buhler, Moss Bluff, Sulphur, and Gillis.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 15 and 31.
Interstate 210 between mile markers 1 and 7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3008 9351 3029 9345 3052 9341 3050 9317
3005 9322
TIME...MOT...LOC 0316Z 254DEG 9KT 3024 9337
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
SlaughterSpecial weather statement, Apr 24, 3:31 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
331 AM CDT Thu Apr 24 2025
LAZ044-045-240900-
Lafayette LA-Upper St. Martin LA-
331 AM CDT Thu Apr 24 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN LAFAYETTE AND WEST
CENTRAL ST. MARTIN PARISHES THROUGH 400 AM CDT...
At 331 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Broussard, or near Lafayette, moving northeast at
10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Broussard, Lafayette, Youngsville, Parks, Breaux Bridge, Cecilia,
Arnaudville, and Carencro.
This includes the following highways...
Interstate 10 in Louisiana between mile markers 102 and 115.
Interstate 49 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3018 9170 3010 9200 3020 9209 3040 9193
3040 9191
TIME...MOT...LOC 0831Z 224DEG 10KT 3019 9196
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
24The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 8:45 PM CDT | Special Weather Statement | LCH | Calcasieu | 45 min |
| Apr 23, 9:32 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu | 43 min |
| Apr 23, 10:17 PM CDT | Special Weather Statement | LCH | Calcasieu | 43 min |
| Apr 23, 11:15 PM CDT | Flash Flood Warning | LCH | Calcasieu | 4 hr |
| Apr 23, 11:19 PM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 11 min |
| Apr 24, 3:31 AM CDT | Special Weather Statement | LCH | Lafayette | 29 min |
| Apr 24, 4:41 AM CDT | Special Weather Statement | LCH | Lafayette | 34 min |
| Apr 24, 5:26 AM CDT | Special Weather Statement | LCH | Lafayette | 34 min |
| Apr 24, 6:26 AM CDT | Flash Flood Warning | LCH | Iberia, Lafayette, Saint Martin | 5 hr |
| Apr 24, 6:30 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 6 days |
| Apr 24, 7:24 AM CDT | Flash Flood Warning | LCH | Vermilion | 3 hr |
| Apr 24, 8:55 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 47 hr |
| Apr 24, 8:55 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 39 days |
| Apr 24, 9:16 AM CDT | Flash Flood Warning | LCH | Iberia | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.